Thunderstorm Wind, Bledsoe
- When
- July 4, 5:30 PM CST
- Where
- Bledsoe County, Pikeville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $12,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.600, -85.200
Several trees were reported down across the southern part of the county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Several trees were reported down across the southern part of the county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 4, 2:30 PM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 430 PM EDT SUN JUL 4 2004 .DISCUSSION...MCS MOVING QUICKLY EAST ACROSS MIDDLE TN AND NORTHERN AL IS EXPECTED TO MOVE INTO SOUTHEAST TN EARLY THIS EVENING. HIGHLY UNSTABLE AIRMASS IS IN ADVANCE OF THE MCS. UPDATING FORECAST TO INCLUDE SEVERE THUNDERSTORM WATCH FOR SEVERAL COUNTIES IN SOUTHEAST TN. WILL ALSO RAISE RAIN CHANCES THIS EVENING FOR SOUTHEAST TN AND THE NORTHERN CUMBERLAND PLATEAU AND CENTRAL VALLEY AS LINE OF THUNDERSTORMS EXTENDS NORTH INTO KY. HIGH WINDS IS THE MAIN THREAT WITH THE THUNDERSTORMS THIS EVENING. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 130 PM EDT SUN JUL 4 2004 UPDATED TO INCLUDE POSSIBILITY OF SEVERE WEATHER TONIGHT NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-051000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 130 PM EDT (1230 PM CDT) SUN JUL 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A LARGE THUNDERSTORM COMPLEX NEAR THE MISSISSIPPI RIVER WILL MAKE ITS WAY EAST OVER THE NEXT SEVERAL HOURS. THERE IS A SLIGHT CHANCE FOR THIS COMPLEX TO REACH THE EASTERN EDGE OF THE CUMBERLAND PLATEAU LATE THIS AFTERNOON AND CENTRAL EAST TENNESSEE THIS EVENING. HENCE, THERE IS A SLIGHT CHANCE FOR STRONG DAMAGING WINDS IN EAST TENNESSEE AND EXTREME SOUTHWEST NORTH CAROLINA STARTING BEFORE SUNSET AND EXTENDING INTO THE EVENING HOURS. IT IS LESS LIKELY THAT THIS COMPLEX WILL REACH NORTHEAST TENNESSEE AND EXTREME SOUTHWEST VIRGINIA. LARGE HAIL IS LESS LIKELY STILL IN THE REALM OF POSSIBILITY. HEAVY RAINS MAY OCCUR BUT SHOULD BE RELATIVELY BRIEF, DUE TO THE STEADY FAIRLY RAPID MOVEMENT OF THE STORMS. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE REGION THROUGH WEDNESDAY...WITH THE THREAT OF ISOLATED DAMAGING WINDS AND LOCALLY HEAVY RAINFALL EACH DAY WITH A FEW THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. BB
The Northeast Alabama radar (KHTX), 109 km away, was scanning. The volume nearest the first event began at 23:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410693.